Funnel Cloud, Broward
- When
- August 12, 2:30 PM EST
- Where
- Broward County, Ft Lauderdale
- Reported by
- UNKNOWN
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Three funnel clouds were seen near Ocean Blvd.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 12, 2:15 PM EST, 15 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 315 PM EDT TUE AUG 12 2003 SFC HIGH BUILDING NORTH OF FORECAST AREA THIS AFTERNOON IS EVIDENCED BY INCREASING EASTERLY WINDS OVER OUR ATLANTIC WATERS. BOUY DATA SHOWS WINDS AT 10 KNOTS GUSTING TO NEAR 15 KNOTS. HIGH CONTINUES TO STRENGTHEN TO THE NORTH. TROPICAL DISTURBANCE ABOUT 580 MILES EAST-SOUTHEAST OF MIAMI MOVING IN THE GENERAL DIRECTION OF THE FLORIDA STRAITS AND SOUTH FLORIDA. WITH STRONG HIGH TO THE NORTH...EXPECT MOST OF THE WIND AND RAIN TO OCCUR OVER OUR FORECAST AREA. THUS...I HAVE INCREASED POPS 60-80% CHANCE WEDNESDAY NIGHT AND EARLY THURSDAY. CONDITIONS SHOULD BEGIN IMPROVING THURSDAY AFTERNOON IN THE EAST. GUIDANCE STILL SHOWS WINDS GRADUALLY INCREASING INTO THE 15-20 KNOT RANGE OVER THE WATERS BY WEDNESDAY MORNING...WITH 20-25 KNOT WINDS LATE WEDNESDAY INTO EARLY THURSDAY AS SYSTEM PASSES JUST TO THE SOUTH. WINDS WILL START TO COME DOWN ON THURSDAY...BUT OVER THE GULF COULD CLING ON TO HIGHER VALUES A BIT LONGER DUE TO POTENTIAL STRENGTHENING SYSTEM OVER THE GULF WHICH WOULD INCREASE PRESSURE GRADIENT. WHILE THERE WILL BE HEAVY RAIN...I DO THINK THE THREAT OF WIDESPREAD FLOODING IS MINIMAL AS IT WILL BE MOVING AT A PRETTY GOOD CLIP (AROUND 15 KNOTS OR SO). IN THE EXTENDED...WE QUICKLY TRANSITION FROM EASTERLY FLOW TO A MORE SOUTH/SOUTHWESTERLY FLOW BY LATE IN THE WEEKEND AS THE SURFACE HIGH DRIFTS SOUTHWARD. THIS WILL PUT THE EAST COAST BACK INTO A WET PATTERN WITH AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...PARTICULARLY FROM MONDAY ON. .MARINE...IN RESPONSE TO THE PREVIOUSLY MENTIONED INCREASE IN NORTHEAST WINDS AHEAD OF THE DISTURBANCE...EXPECT SEAS TO INCREASE TO 8-11 FEET IN THE GULF STREAM BY LATE WEDNESDAY NIGHT. SMALL CRAFT WILL HAVE TO EXERCISE CAUTION LATE TONIGHT...THEN SMALL CRAFT ADVISORIES WILL BE NEEDED BEYOND THAT. LOOKS LIKE A NICE WEEKEND ONCE THIS SYSTEM GETS INTO THE GULF...AND OUT OF OUR WAY. .FIRE...TRANSPORT WINDS AND DISPERSIONS COULD BE PROBLEMATIC WEDNESDAY AND THURSDAY...HOWEVER MOIST ATMOSPHERE MIGHT HELP TO LESSEN CONCERN. .PRELIMINARY POINT TEMPS/POPS... PBI TT 078/089 078/089 078 25782 FLL TT 079/089 078/089 080 25782 MIA TT 078/089 078/089 079 25782 APF TT 075/090 077/088 077 24683 .MIA...NONE. HANDEL
FLZ063-066>075-121600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...NUMEROUS THUNDERSTORMS INTERIOR THIS AFTERNOON... ...SCATTERED THUNDERSTORMS COASTAL AREAS... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF SOUTH FLORIDA ONCE AGAIN TODAY. THE MOST FAVORED AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE NEAR COASTAL AREAS EARLY IN THE AFTERNOON ONCE THE SEABREEZE CIRCULATION BECOMES WELL ESTABLISHED. THE STORMS WILL LIKELY MOVE TOWARD THE INTERIOR REGIONS AS THE SEABREEZES MOVE INLAND. HOWEVER...DUE TO A SLIGHT SOUTHWEST STEERING FLOW...STORMS WILL LIKELY CLUSTER OVER THE EASTERN HALF OF THE SOUTH FLORIDA PENINSULA BY THE END OF THE DAY. THE GREATEST THREAT FROM THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND WIND GUSTS OF 30 TO 40 MPH. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Three funnel clouds were seen near Ocean Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335020.